MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number TET5050
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Anemia (1706); Dehydration (1807); Purulent Discharge (1812); Edema (1820); Erythema (1840); Fever (1858); Fistula (1862); Headache (1880); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Necrosis (1971); Pain (1994); Pneumonia (2011); Renal Failure (2041); Scar Tissue (2060); Sepsis (2067); Seroma (2069); Tachycardia (2095); Urinary Retention (2119); Urinary Tract Infection (2120); Dizziness (2194); Hernia (2240); Ulcer (2274); Injury (2348); Impaired Healing (2378); Loss of consciousness (2418); Obstruction/Occlusion (2422); Pallor (2468); Sleep Dysfunction (2517); Ascites (2596); Fluid Discharge (2686); No Code Available (3191); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device resulting in an unspecified adverse outcome.Product was used for therapeutic treatment.The patient has experienced removals, infection, and fistula.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced recurrence, infection, open wound, purulent fluid, foul smell from abdominal wall, chronic nonhealing wound with exposed mesh, fistula, seroma, necrotic tissue, renal failure, hematoma, edema, pain, mesh migration, and ileus obstruction.Post-operative patient treatment included revision surgery, wound debridement, abdominal wound washout, debridement of skin and subcutaneous tissue with a knife and wound pulse irrigation and packing, excision of infected abdominal wall mesh, exploratory laparotomy, placement of wound vac, abdominal wash out, drain placement, right internal jugular hickman catheter (ultrasound guided), repair of hernia.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced recurrence, infection, open wound, purulent fluid, foul smell from abdominal wall, chronic nonhealing wound with exposed mesh, fistula, seroma, necrotic tissue, renal failure, hematoma, edema, and ileus obstruction.Post-operative patient treatment included revision surgery, wound debridement, abdominal wound washout, debridement of skin and subcutaneous tissue with a knife and wound pulse irrigation and packing, excision of infected abdominal wall mesh, exploratory laparotomy, placement of wound vac, abdominal wash out, drain placement, right internal jugular hickman catheter (ultrasound guided), repair of hernia.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced recurrence, infection, open wound, purulent fluid, foul smell from abdominal wall, chronic nonhealing wound with exposed mesh, fistula.Post-operative patient treatment included revision surgery, wound debridement, abdominal wound washout, debridement of skin and subcutaneous tissue with a knife and wound pulse irrigation and packing, excision of infected abdominal wall mesh, exploratory laparotomy, placement of wound vac, abdominal wash out, drain placement, right internal jugular hickman catheter (ultrasound guided), repair of hernia.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced bleeding, bowel movement issues, sleep deprivation, headaches, recurrence, infection, open wound, purulent fluid, foul smell from abdominal wall, chronic nonhealing wound with exposed mesh, fistula, seroma, necrotic tissue, renal failure, hematoma, edema, pain, mesh migration, and ileus obstruction.Post-operative patient treatment included medication, revision surgery, wound debridement, abdominal wound washout, debridement of skin and subcutaneous tissue with a knife and wound pulse irrigation and packing, excision of infected abdominal wall mesh, exploratory laparotomy, placement of wound vac, abdominal wash out, drain placement, right internal jugular hickman catheter (ultrasound guided), repair of hernia with mesh.
 
Additional Manufacturer Narrative
Additional information: b5, b7, g1(manufacturer name, first name, last name, street 1, city, region, postal code, email, phone), h6(patient codes), additional code.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: a4, b2, b5, b6, b7, h6 (patient, device, and health impact codes; e2402: ileus, foul smell, bowel movement issues, metabolic alkalosis, hypokalemia, excoriated skin, sinus, bowel contents in wound, loss of domain, labs abnormal for creatinine).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced fluid collection, labs abnormal for creatinine, loss of domain, opening within the mesh, central venous access port clotted, dizziness when getting up, generalized weakness, fever, decreased consciousness, tachycardia, opacity, e.Coli uti, sepsis, aspiration pneumonia, mesh friable, inflammation, bowel contents in wound, small bowel tear, exposed mesh, sinus with dark fluid, drainage, mucopurulent discharge, partially granulating underlying mesh, mild foul smell, excoriated skin, abdominal pain, scar tissue, unincorporated mesh, adhesions, phlegmon, anemia, hypokalemia, dehydration, metabolic alkalosis, urinary retention, bleeding, bowel movement issues, sleep deprivation, headaches, recurrence, infection, open wound, purulent fluid, foul smell from abdominal wall, chronic nonhealing wound with exposed mesh, fistula, seroma, necrotic tissue, renal failure, acute kidney injury, hematoma, edema, pain, mesh migration, and ileus obstruction.Post-operative patient treatment included ct scan, lysis of adhesions, small bowel resection with primary anastomosis, repair of fistulas, muscle relaxants, pt and rehab therapy, pain medication, electrolyte replacement, laceration of xenmatrix mesh, primary repair of small bowel tear, ultrasound, total parenteral nutrition, abdominal binder worn, admission to hospital, multiple hospitalizations, iv antibiotics, sutures removed and new ones placed, dialysis, delayed closure planned, medication, revision surgery, wound debridement, abdominal wound washout, debridement of skin and subcutaneous tissue with a knife and wound pulse irrigation and packing, excision of infected abdominal wall mesh, exploratory laparotomy, placement of wound vac, abdominal wash out, drain placement, right internal jugular hickman catheter (ultr asound guided), and repair of hernia with mesh.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of incisional hernia.It was reported that after implant, the patient experienced fluid collection, labs abnormal for creatinine, loss of domain, opening within the mesh, central venous access port clotted, dizziness when getting up, generalized weakness, fever, decreased consciousness, tachycardia, opacity, e.Coli uti, sepsis, aspiration pneumonia, mesh friable, inflammation, bowel contents in wound, small bowel tear, exposed mesh, sinus with dark fluid, drainage, mucopurulent discharge, partially granulating underlying mesh, mild foul smell, excoriated skin, abdominal pain, scar tissue, unincorporated mesh, adhesions, phlegmon, anemia, hypokalemia, dehydration, metabolic alkalosis, urinary retention, bleeding, bowel movement issues, sleep deprivation, headaches, recurrence, infection, open wound, purulent fluid, foul smell from abdominal wall, chronic nonhealing wound with exposed mesh, fistula, seroma, necrotic tissue, renal failure, acute kidney injury, hematoma, edema, pain, mesh migration, erythema, swelling, ulcer, and ileus obstruction.Post-operative patient treatment included ct scan, lysis of adhesions, small bowel resection with primary anastomosis, repair of fistulas, muscle relaxants, pt and rehab therapy, pain medication, electrolyte replacement, laceration of xenmatrix mesh, primary repair of small bowel tear, ultrasound, total parenteral nutrition, abdominal binder worn, admission to hospital, multiple hospitalizations, iv antibi otics, sutures removed and new ones placed, dialysis, delayed closure planned, medication, revision surgery, wound debridement, abdominal wound washout, debridement of skin and subcutaneous tissue with a knife and wound pulse irrigation and packing, excision of in fected abdominal wall mesh, exploratory laparotomy, placement of wound vac, abdominal wash out, drain placement/removed, right internal jugular hickman catheter (ultrasound guided), seroma drained, aspirated serous fluid, and repair of hernia with mesh.
 
Additional Manufacturer Narrative
Additional information: b5, b7, h6 (added patient codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key7311990
Report Number9615742-2018-00419
Device Sequence Number16738869
Product Code FTL
UDI-Device Identifier10884521180369
UDI-Public10884521180369
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberTET5050
Device Catalogue NumberTET5050
Device Lot NumberSOF0328X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
01/12/2022
11/02/2022
11/09/2022
11/23/2022
Initial Report FDA Received Date03/03/2018
Supplement Report FDA Received Date10/29/2019
12/27/2019
01/28/2022
11/08/2022
11/22/2022
12/09/2022
Date Device Manufactured06/19/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Life Threatening; Hospitalization;
Patient SexMale
Patient Weight131 KG